Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 167, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 28, 2012, 6:46 PM EDT for Lancaster County, Lebanon County, York County, Pennsylvania. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2012, 6:46 PM EDT (22:46 UTC)
- Expired
- Jul 28, 2012, 7:45 PM EDT
- In force
- 59 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Lancaster County, PA, Lebanon County, PA, York County, PA
The radar
The Dover AFB radar (KDOX), 149 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 7:05 PM EDT | TSTM WND DMG | Holtwood, PA | TREES AND WIRES DOWN. LARGE TREES SNAPPED. |
| Jul 28, 7:10 PM EDT | TSTM WND DMG | Holtwood, PA | TREES AND WIRES DOWN. LARGE TREES SNAPPED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 28, 1:36 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 552 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1087 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
381
WUUS51 KCTP 282246
SVRCTP
PAC071-075-133-282345-
/O.NEW.KCTP.SV.W.0167.120728T2246Z-120728T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
646 PM EDT SAT JUL 28 2012
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOUTHERN LEBANON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
EASTERN YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 745 PM EDT
* AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
KLEINFELTERSVILLE TO EAST PETERSBURG TO BROGUE...MOVING EAST AT 20
MPH. THESE STORMS ARE CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
NEWMANSTOWN AND SAFE HARBOR...
SHENKS FERRY...
WILLOW STREET AND EPHRATA...
LEOLA AND DENVER...
DELTA AND STRASBURG...
ADAMSTOWN AND PARADISE...
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 261
AND 295.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
283...ROUTE 30...ROUTE 222...ROUTE 322...ROUTE 422...STATE ROAD 41...
STATE ROAD 501.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR SOUTH CENTRAL PENNSYLVANIA.
&&
LAT...LON 3985 7666 4003 7655 4013 7656 4033 7654
4041 7639 4043 7631 4014 7587 4011 7593
4004 7593 3996 7599 3987 7598 3985 7601
3979 7604 3972 7610 3971 7642
TIME...MOT...LOC 2247Z 287DEG 19KT 4029 7629 4009 7633
3990 7648
$$
FORECASTER: CERU2 follow-up statements
338
WWUS51 KCTP 282309
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
709 PM EDT SAT JUL 28 2012
PAC071-075-133-282345-
/O.CON.KCTP.SV.W.0167.000000T0000Z-120728T2345Z/
LANCASTER PA-LEBANON PA-YORK PA-
709 PM EDT SAT JUL 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTHEASTERN YORK...EAST CENTRAL LEBANON AND LANCASTER
COUNTIES...
AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH
DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM DENVER TO LEOLA TO SHENKS
FERRY...MOVING EAST AT 20 MPH.
LOCATIONS IN THE WARNING INCLUDE...
STRASBURG AND SMITHVILLE...
ADAMSTOWN AND DELTA...
TERRE HILL...
QUARRYVILLE...
GAP...
WAKEFIELD AND CHURCHTOWN...
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE 222...
ROUTE 322...ROUTE 422...STATE ROAD 41...STATE ROAD 501.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR SOUTH CENTRAL PENNSYLVANIA.
&&
LAT...LON 3972 7643 3972 7644 3984 7643 4002 7634
4016 7635 4043 7631 4014 7587 4011 7593
4004 7593 3996 7599 3987 7598 3985 7601
3979 7604 3972 7610
TIME...MOT...LOC 2309Z 287DEG 19KT 4026 7614 4006 7618
3987 7634
$$
FORECASTER: CERU339
WWUS51 KCTP 282339
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
739 PM EDT SAT JUL 28 2012
PAC075-133-282349-
/O.CAN.KCTP.SV.W.0167.000000T0000Z-120728T2345Z/
LEBANON PA-YORK PA-
739 PM EDT SAT JUL 28 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN YORK AND EAST
CENTRAL LEBANON COUNTIES IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR SOUTH CENTRAL PENNSYLVANIA.
LAT...LON 3980 7624 3990 7605 3979 7604 3972 7610
3972 7623
TIME...MOT...LOC 2339Z 331DEG 33KT 3971 7608
$$
PAC071-282345-
/O.CON.KCTP.SV.W.0167.000000T0000Z-120728T2345Z/
LANCASTER PA-
739 PM EDT SAT JUL 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTH CENTRAL LANCASTER COUNTY...
AT 735 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR WAKEFIELD...OR 19 MILES SOUTHEAST OF WILLOW STREET...MOVING
SOUTHEAST AT 40 MPH.
THE WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF THE INDICATED
COUNTY.
THIS WILL IMPACT ROUTE 222.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR SOUTH CENTRAL PENNSYLVANIA.
&&
LAT...LON 3980 7624 3990 7605 3979 7604 3972 7610
3972 7623
TIME...MOT...LOC 2339Z 331DEG 33KT 3971 7608
$$
FORECASTER: CERUWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 5:44 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 28, 5:44 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 544 PM EDT SAT JUL 28 2012 .SYNOPSIS... LOW PRESSURE WILL TRACK EAST OF THE REGION OVERNIGHT...BRINGING AN END TO RECENT UNSETTLED WEATHER. A RIDGE OF HIGH PRESSURE WILL BUILD OVER THE REGION ON SUNDAY. AN UPPER LEVEL TROUGH WILL REDEVELOP OVER THE NORTHEASTERN UNITED STATES AFTER THE WEEKEND...BRINGING A RETURN TO UNSETTLED CONDITIONS AND DAILY CHANCES OF SHOWERS AND THUNDERSTORMS. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... SEVERE THUNDERSTORM WATCH #535 IN EFFECT UNTIL 10PM EDT FOR THE LOWER SUSQ RIVER VALLEY. THAT AREA IS ON THE NORTHWESTERN PERIPHERY OF HIGHER CAPES AND HAVE SEEN ONE STRONG CELL MAINTAINED AS IT TRACKED FROM ADAMS INTO YORK COUNTY OVER THE PAST HOUR. SUB SEVERE GUSTS AND HEAVY DOWNPOURS HAVE BEEN THE STORY SO FAR...BUT 50 DBZ CORES ARE STARTING TO REACH WELL ABOVE 20K FEET. DIURNALLY MAXIMIZED CONVECTION WILL PERSIST INTO THIS EVENING ELSEWHERE. CAPES HAMPERED EARLIER BY LIMITED DESTABLIZATION DUE TO EXTENSIVE LOW TO MID LEVEL CLOUDS OVER MUCH OF WESTERN AND CENTRAL PA...AND WEAK SHEAR WILL KEEP SEVERE THREAT LOW FOR MOST. EXCEPTION IS THE FAR SOUTHEAST WHERE SFC HEATING HAS ALLOWED T/TD SPREADS FROM LOW- MID80S/~70...WHERE WATCH#535 IS IN EFFECT. CELL MOTIONS ARE A CONCERN OVER NORTHWEST PA WITH SUCH LIGHT WINDS AT 850MB AND THE REST OF THE BOUNDARY LAYER AND SLOWLY ADVANCING SHEAR AXIS. NEW CONVECTION CONTS TO SPROUT OVER THE WEST CENTRAL MOUNTAINS AND LAUREL HIGHLANDS EXTENDING INTO THE CENTRAL MOUNTAINS. LOCAL TRAINING AND BACKBUILDING OF CELLS BEING OBSERVED OVER MY NORTHWEST COUNTIES AS THE SLOW MOVING UPPER SHEAR AXIS TRACKS SE. ISSUED FLASH FLOOD WATCH FOR MY NORTHWEST QUADRANT THROUGH LATE TONIGHT FOR THIS. ACTIVITY WILL DECREASE IN INTENSITY LATER TONIGHT...BUT EXPECT SHOWERS TO PERSIST ALONG AND AHEAD OF UPPER LEVEL SHEAR AXIS PROPOGATING SOUTHEASTWARD ACROSS CENTRAL AND SOUTH CENTRAL PA. COOLER AND DRIER AIR WORKS INTO NORTHWEST SECTIONS BEHIND THE UPPER WAVE...ALLOWING TEMPS TO DIP INTO THE MID 50S THERE. ELSEWHERE MINS SHOULD RANGE THROUGH THE 60S. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/... A CALM WIND...CLEARING SKIES AND SAT AFTN/EVE RAINFALL WILL RESULT IN AREAS OF FOG SUN MORNING...ESP ACROSS THE WESTERN COUNTIES. ARRIVAL OF HIGH PRES AND ASSOC DRIER AIR MASS SHOULD ENSURE A DRY SUNDAY OVER MOST...IF NOT ALL...OF THE AREA. HOWEVER...CAN/T RULE OUT AN ISOLD PM SHRA/TSRA ACROSS EASTERN PA IN VICINITY OF STALLED FRONTAL BNDRY ON THE E COAST. PTSUNNY SKIES AND ENS MEAN 850MB TEMPS ARND 15C SHOULD TRANSLATE TO HIGHS CLOSE TO SEASONAL AVERAGES...FROM THE U70S ALLEGHENIES...TO THE M80S SUSQ VALLEY. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... AFTER A MAINLY DRY DAY ON SUNDAY...REST OF THE WEEK SHOWS A WEAK UPPER LVL TROUGH NEAR PA FOR MUCH OF THE WEEK. OVERALL...GENERAL UPPER AIR PATTERN SIMILAR AMONG MED RANGE GUIDANCE FOR NEXT WEEK...ALL INDICATING A MEAN TROUGH IN THE VICINITY OF PA...AS THE UPPER LVL RIDGE SHIFTS MORE TO THE WEST... THAN IN RECENT DAYS. POSITION OF TROF AXIS JUST WEST OF PA WILL BE FAVORABLE FOR DIURNALLY- ENHANCED PM SHRA/TSRA MON-WED. WED MAY BE THE WETTEST DAY...AS TROF AXIS SWINGS ACROSS THE AREA...PROVIDING THE BEST FOCUS FOR SHOWERS AND THUNDERSTORMS. WE MAY GET ONE DRY DAY THURSDAY...AS HIGH PRES RIDGE AND DRIER AIR MASS BUILDS OVR THE AREA. MAIN CHANGE TO PACKAGE WAS TO CUT OUT MENTION OF SHOWERS WHERE POSSIBLE...AND UP MIN TEMPS. HARD TO GET AS COOL AS GUIDANCE HAS IT LATELY...SAME ISSUE AS LAST SUMMER. MAX TEMPS WILL BE NEAR NORMAL. && .AVIATION /22Z SATURDAY THROUGH THURSDAY/... UPDATED 21Z TAFS FOR CURRENT RADAR ADN SFC OBS. SOME STRONG STORMS...ESPECIALLY JUST WEST OF MDT AREA. EARLIER DISCUSSION BELOW. A WEAK LOW PRESSURE SYSTEM WILL TRACK ACROSS PENNSYLVANIA TODAY...BRINGING ROUNDS OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. OVERALL CONDITIONS WILL LIKELY BY VFR... BUT EXPECT PERIODS OF LOCAL RESTRICTIONS AS HEAVIER SHOWERS AND TSTMS OCCASIONALLY IMPACT TAF SITES. RIDGE OF HIGH PRESSURE BEGINS TO BUILD OVER THE REGION LATER TONIGHT INTO SUNDAY. LINGERING LOW LEVEL MOISTURE AND CLEARING SKIES WILL ALLOW FOG/STRATUS TO AGAIN LOWER VSBY/CIGS AFTER MIDNIGHT. ONCE THE FOG/STRATUS LAYER CLEARS TOMORROW MORNING...EXPECT VFR FLYING CONDITIONS FOR THE REMAINDER OF THE DAY. OUTLOOK... SUN...AM FOG LIKELY. OTHERWISE VFR. MON...MAINLY VFR. ISOLATED PM TSTM IMPACTS POSSIBLE. TUE AND WED...MVFR POSS WITH PM RAIN SHOWERS AND SCTD TSRA. THU...FOG POSSIBLE EARLY...OTHERWISE VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 2 AM EDT SUNDAY FOR PAZ004>006-010>012- 017-018. && SYNOPSIS...FITZGERALD NEAR TERM...DEVOIR/FITZGERALD SHORT TERM...DEVOIR/FITZGERALD LONG TERM...MARTIN AVIATION...DEVOIR/MARTIN
Hazardous weather outlook, Jul 28, 1:37 PM EDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 137 PM EDT SAT JUL 28 2012 PAZ019-024>028-033>035-037-041-042-045-046-291745- SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET- BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- SOUTHERN LYCOMING- 137 PM EDT SAT JUL 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004>006-010>012-017-018-291745- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE- 137 PM EDT SAT JUL 28 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ036-056>059-063>066-291745- FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- 137 PM EDT SAT JUL 28 2012 ...SEVERE THUNDERSTORM WATCH 535 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. A LOW PRESSURE SYSTEM TRACKING EAST ACROSS THE STATE WILL PRODUCE THUNDERSTORMS ACROSS THE AREA TODAY. A FEW OF THE STRONGER STORMS THIS AFTERNOON AND EVENING COULD PRODUCE DAMAGING WIND GUSTS OR LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ049>053-291745- UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- 137 PM EDT SAT JUL 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A LOW PRESSURE SYSTEM TRACKING EAST ACROSS THE STATE WILL PRODUCE THUNDERSTORMS ACROSS THE AREA TODAY. A FEW OF THE STRONGER STORMS THIS AFTERNOON AND EVENING COULD PRODUCE DAMAGING WIND GUSTS OR LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 28, 5:04 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
504 PM EDT SAT JUL 28 2012
PAZ052-053-058-282200-
COLUMBIA PA-NORTHUMBERLAND PA-SCHUYLKILL PA-
504 PM EDT SAT JUL 28 2012
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL NORTHUMBERLAND...SOUTH
CENTRAL COLUMBIA AND WEST CENTRAL SCHUYLKILL COUNTIES...
AT 502 PM EDT...A STRONG THUNDERSTORM WAS NEAR RESLER...MOVING EAST
AT 10 MPH.
WIND GUSTS TO 50 MPH AND UP TO PENNY SIZE HAIL ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL
AFFECT REBUCK...TREVORTON AND FERNDALE.
THIS WILL IMPACT I-81 NEAR MILE MARKER 109.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...STATE ROAD 61.
LAT...LON 4070 7685 4083 7684 4086 7680 4090 7642
4063 7642
FORECASTER: CERUSpecial weather statement, Jul 28, 5:30 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
530 PM EDT SAT JUL 28 2012
PAZ012-037-041-045-046-049-282200-
NORTHERN CLINTON PA-NORTHERN LYCOMING PA-SOUTHERN CLINTON PA-
SOUTHERN LYCOMING PA-TIOGA PA-UNION PA-
530 PM EDT SAT JUL 28 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL LYCOMING...EAST
CENTRAL CLINTON...NORTH CENTRAL UNION AND SOUTH CENTRAL TIOGA
COUNTIES...
AT 528 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 7
MILES EAST OF CEDAR RUN TO LITTLE PINE STATE PARK TO AVIS...MOVING
EAST AT 25 MPH.
WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. THESE STORMS WILL AFFECT SALLADASBURG...COLLOMSVILLE AND
COGAN STATION.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 189 AND 203...I-180 BETWEEN MILE MARKERS 25
AND 29.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE
220...STATE ROAD 14...STATE ROAD 120.
LAT...LON 4156 7702 4130 7694 4102 7701 4110 7747
4138 7740 4165 7747
FORECASTER: JUNGLocal storm report, Jul 28, 5:38 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
538 PM EDT SAT JUL 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL SHIPPENSBURG 40.05N 77.52W
07/28/2012 E1.00 INCH CUMBERLAND PA 911 CALL CENTER
911 CENTER RECEIEVED REPORTS OF MUCH HAIL MUCH OF IT
QUARTER SIZEDL
&&
EVENT NUMBER CTP1200339
MACHSpecial weather statement, Jul 28, 5:38 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
538 PM EDT SAT JUL 28 2012
PAZ019-045-049-050-282245-
SNYDER PA-SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-UNION PA-
538 PM EDT SAT JUL 28 2012
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CENTRE...
SOUTHEASTERN CLINTON...SOUTHWESTERN UNION AND WEST CENTRAL SNYDER
COUNTIES...
AT 536 PM EDT...A STRONG THUNDERSTORM WAS NEAR REBERSBURG...MOVING
EAST AT 10 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL
STREAMS AND CREEKS. THIS STORM WILL AFFECT MILLHEIM AND WEIKERT.
THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 165 AND 168.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...STATE
ROAD 45.
LAT...LON 4076 7718 4081 7736 4085 7737 4082 7743
4088 7766 4101 7764 4103 7715
FORECASTER: CERULocal storm report, Jul 28, 5:46 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
546 PM EDT SAT JUL 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL SHIPPENSBURG 40.05N 77.52W
07/28/2012 E1.00 INCH CUMBERLAND PA 911 CALL CENTER
911 CENTER RECEIEVED REPORTS OF HAIL MUCH OF IT QUARTER
SIZED
&&
CORRECTED REMARKS
EVENT NUMBER CTP1200339
MACHSpecial weather statement, Jul 28, 6:01 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
601 PM EDT SAT JUL 28 2012
PAZ063>065-282230-
ADAMS PA-CUMBERLAND PA-YORK PA-
601 PM EDT SAT JUL 28 2012
...A STRONG THUNDERSTORM WILL AFFECT EASTERN CUMBERLAND...NORTHERN
ADAMS AND NORTHWESTERN YORK COUNTIES...
AT 557 PM EDT...A STRONG THUNDERSTORM WAS NEAR MOUNT HOLLY SPRING...
MOVING EAST AT 30 MPH.
WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL
CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL AFFECT
BOILING SPRINGS...DILLSBURG AND SIDDONSBURG.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 218 AND 238...I-81 BETWEEN
MILE MARKERS 34 AND 51...I-83 BETWEEN MILE MARKERS 40 AND 42.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...ROUTE 11...ROUTE 11/15...ROUTE 15...STATE ROAD 94.
LAT...LON 4000 7744 4019 7736 4026 7691 4025 7688
4021 7687 4022 7690 4020 7693 4016 7691
4004 7708 4001 7701 3995 7697 3995 7747
FORECASTER: JUNGThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 9:24 PM EDT | Special Weather Statement | CTP | Dauphin | 51 min |
| Jul 28, 4:29 AM EDT | Special Weather Statement | CTP | Cambria | 46 min |
| Jul 28, 6:10 AM EDT | Special Weather Statement | CTP | Cambria | 35 min |
| Jul 28, 12:05 PM EDT | Special Weather Statement | CTP | Cumberland | 55 min |
| Jul 28, 12:13 PM EDT | Flash Flood Watch | CTP | Cameron, Centre, Clearfield, Clinton, Elk, McKean and 2 more | 8 hr |
| Jul 28, 12:57 PM EDT | Special Weather Statement | CTP | York | 63 min |
| Jul 28, 1:49 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 56 min |
| Jul 28, 2:07 PM EDT | Special Weather Statement | CTP | Elk | 53 min |
| Jul 28, 2:18 PM EDT | Special Weather Statement | CTP | Juniata, Mifflin | 42 min |
| Jul 28, 2:27 PM EDT | Special Weather Statement | CTP | Cameron | 48 min |
| Jul 28, 3:31 PM EDT | Special Weather Statement | CTP | Franklin | 29 min |
| Jul 28, 4:01 PM EDT | Special Weather Statement | CTP | Juniata, Mifflin, Perry | 29 min |
| Jul 28, 4:20 PM EDT | Special Weather Statement | CTP | Adams | 40 min |
| Jul 28, 4:25 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Lycoming, Potter, Tioga | 65 min |
| Jul 28, 4:35 PM EDT | Special Weather Statement | CTP | Montour, Union | 55 min |
| Jul 28, 4:42 PM EDT | Special Weather Statement | CTP | Cumberland, Juniata, Perry | 33 min |
| Jul 28, 5:04 PM EDT | Special Weather Statement | CTP | Northumberland | 56 min |
| Jul 28, 5:05 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Dauphin, Lebanon, Perry, York | 55 min |
| Jul 28, 5:30 PM EDT | Special Weather Statement | CTP | Lycoming | 30 min |
| Jul 28, 5:38 PM EDT | Special Weather Statement | CTP | Union | 67 min |
| Jul 28, 5:52 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lancaster, Lebanon, York | 53 min |
| Jul 28, 6:01 PM EDT | Special Weather Statement | CTP | Cumberland | 29 min |
| Jul 28, 6:08 PM EDT | Areal Flood Advisory | CTP | Lycoming, Northumberland | 119 min |
| Jul 28, 6:26 PM EDT | Flash Flood Warning | CTP | Lycoming | 102 min |
| Jul 28, 7:48 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 27 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.